MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN EL ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN EL ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D050
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device remains implanted.Should additional information become available this investigation will be updated.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device remains implanted.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.The device was explanted, replaced and was planned be returned.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was planned to be returned.Upon return and analysis completion this investigation will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alert (code 1003) was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.

Brand Name
ORIGEN EL ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14068905
Report Number2124215-2022-07689
Device Sequence Number17374718
Product Code LWS
UDI-Device Identifier00802526535024
UDI-Public00802526535024
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/11/2020
Device Model NumberD050
Device Catalogue NumberD050
Device Lot Number236237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/27/2022
05/04/2023
Initial Report FDA Received Date04/09/2022
Supplement Report FDA Received Date05/25/2022
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexFemale